need advice re: amphetamine overdose

Discussion in 'Amphetamine' started by hotrod83, Dec 29, 2006.

  1. hotrod83

    hotrod83 Newbie

    Reputation Points:
    0
    Messages:
    44
    Joined:
    Dec 28, 2006
    38 y/o
    First hello everyone. My question is this. A friend of mine took 160 mg of amphetamine salts last night between 2 am and 6 am (half by mouth half by nose). He knows now he got carried away but he has been having two problems. The first is that when he is sitting his HR is about normal at 80 but when he stands it jumps to a quick 140 bpm. Also his fingers have been retaining fluid. He is tired and does think he could sleep but is scared and debating if he should go to the ER. A few more things. he is comfortable and never feels his heart pounding but only can tell by taking a pulse that the HR is raised. Also it is now 11 pm so about 21 hours after the entire thing began. Finally could he take diphenhydramine to help him sleep ( I hear it my raise HR or BP). Thanks a lot and sorry my first post is a long question oh and how much longer would you guys expect this to last.
     
  2. hotrod83

    hotrod83 Newbie

    Reputation Points:
    0
    Messages:
    44
    Joined:
    Dec 28, 2006
    38 y/o
    Re: need some advice asap

    sorry one more thing (my editing was blocked). Does anyone know about how much longer this should last and also is 160 mg enough to do any perm. cardiac damage
     
  3. ~lostgurl~

    ~lostgurl~ Platinum Member & Advisor Donating Member

    Reputation Points:
    3,441
    Messages:
    3,863
    Joined:
    Dec 23, 2004
    from Australia
    If your friend is concerned at all he should go to the ER. There are things he could take or do that may help, but they may not, the best advice would be to go see a medical practioner who can give your friend a full and complete assessment.
     
  4. hotrod83

    hotrod83 Newbie

    Reputation Points:
    0
    Messages:
    44
    Joined:
    Dec 28, 2006
    38 y/o
    he has 1 mg or xanax. would that help? is there anything else which is easy to do? thanks
     
  5. ~lostgurl~

    ~lostgurl~ Platinum Member & Advisor Donating Member

    Reputation Points:
    3,441
    Messages:
    3,863
    Joined:
    Dec 23, 2004
    from Australia
    I am not a Doctor so I am not qualified to give advice on this. A Dr is able to do a full assessment and has access to your friends full medical history along with the proper facilities to assess him. If he is concerned even a little bit then go to the ER it is better to be safe than sorry.
     
  6. hotrod83

    hotrod83 Newbie

    Reputation Points:
    0
    Messages:
    44
    Joined:
    Dec 28, 2006
    38 y/o
    well he decided to go the benzo route and it seems to be working. If he gets any worse though I will be sure to call 911. thanks a lot
     
  7. blinkKDX

    blinkKDX Newbie

    Reputation Points:
    82
    Messages:
    126
    Joined:
    Oct 12, 2006
    34 y/o
    tell your friend to not use that much in the future. your friend sounds like they will Need the advice.
     
  8. hotrod83

    hotrod83 Newbie

    Reputation Points:
    0
    Messages:
    44
    Joined:
    Dec 28, 2006
    38 y/o
    I dont think he is ever going to be using them again. I just hope it didnt cause any lasting damage
     
  9. peterarlei

    peterarlei Newbie

    Reputation Points:
    61
    Messages:
    16
    Joined:
    Jan 11, 2007
    55 y/o
    We've all said never again! just remember everything in moderation a tollerance does build up slowly with the use of any drug and so the dosage builds up SLOWLY too. You has learned the tough way hope he recovered ok being some 12 days ago now and if ever I was in any doubt for hiself or others I would go to hospital tell them You had a momentry lapse of reason and appologise for wasting their time as they have little sympathy for self inflictions but they still do there job god love them.
     
  10. hotrod83

    hotrod83 Newbie

    Reputation Points:
    0
    Messages:
    44
    Joined:
    Dec 28, 2006
    38 y/o
    yes I am fine now. It was just really strange as the fast HR and blueish fingers came over 6 hours after injestion (which is why it was easy to get carried away) and lasted almost 24 hours. SWIM though that the fast HR comes soon after taking the pills. I have decided to try again but this time with 60 mg. From what I read this should be a safer dose. Should SWIM still expect a fast HR hours after injestion or was this just a mild OD symptom. Thanks
     
  11. Nagognog2

    Nagognog2 Iridium Member

    Reputation Points:
    1,936
    Messages:
    6,791
    Joined:
    Feb 1, 2005
    Taking 60mgs. of amphetamine - be it d,l- or d-amphetamine - is a very large amount. Usually 15mgs. of d-amp. is a maximum medical dose, and 20mgs. of the d,l isomer. SWIM might be a glutton for punishment.
     
  12. hotrod83

    hotrod83 Newbie

    Reputation Points:
    0
    Messages:
    44
    Joined:
    Dec 28, 2006
    38 y/o
    thanks. what I has was the mixed salts. SWIM really liked the 160 mg that is untill the effects of the OD started to come on. Perhaps 20 will be My next try. Does a smaller dose (20 vs 160) still have the pleasurable effects as a large dose?
     
  13. Nagognog2

    Nagognog2 Iridium Member

    Reputation Points:
    1,936
    Messages:
    6,791
    Joined:
    Feb 1, 2005
    Likely enough pleasurable side-effects, aside from general CNS stimulation, to make many my want to take even more. That is why they were made controlled substances and are no longer prescribed for such complaints as "I need more pep, doctor!" like used to be the situation. The deleterious effects of getting hooked on these became obvious. People were speeding their brains out day after day, and needing (and getting) barbituates prescribed for sleep by Dr. Happy.

    Wham! Dueling addictions.
     
  14. peterarlei

    peterarlei Newbie

    Reputation Points:
    61
    Messages:
    16
    Joined:
    Jan 11, 2007
    55 y/o
    swim can still make the odd miscalculation in dosage of any drug given the sometimes unknown purity, just not as big a misjudgement as swims christmas shocker. Great to hear swim's recovered. The golden rule to remember though is always be on cautions side regarding dosage until swim gathers some experience, and if possible like I did, have an experienced person around you that knows what they are doing, "there is no substitute for experience" having someone around thats in the know and sensible is invalueble as they can control the mood and the setting should I become anxious after his bad experience.

    Don't suppose just say "no" is an option is it :)... stay safe.
     
  15. boylizard

    boylizard Newbie

    Reputation Points:
    3
    Messages:
    92
    Joined:
    Jan 18, 2007
    from U.S.A.
    I learned this same lesson the hard way with concerta - 150 mg. Just remember, you can always take more, you cant really un-take pills. Especially up the nose ;)
     
  16. hotrod83

    hotrod83 Newbie

    Reputation Points:
    0
    Messages:
    44
    Joined:
    Dec 28, 2006
    38 y/o
    yeah the problem for the person I know was that the good effects last and then 6 hours later the fast pulse kicks in so it is really hard to judge a good dose